What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 20, 7:01 PM EST, 14 minutes earlier.
Area forecast discussion, Aug 20, 7:01 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
801 PM EDT Fri Aug 20 2021
.AVIATION...
[Through 00Z Sunday]
VFR conditions expected through the overnight hours. An impulse may
redevelop a few showers late tonight across NE FL which could
bring brief MVFR ceilings. Confidence is a bit low to include as a
tempo group in any of the Jacksonville area TAFs. Outside of any
nocturnal shower activity, light northwest winds are expected
through early Saturday before shifting more west and southwest
through the daytime Saturday. Another impulse moving along the
westerly flow will bring scattered to numerous thunderstorms
Saturday afternoon, with best coverage expected north of I-10.
Don't expect much influence from the sea breeze Saturday afternoon with
it likely being pinned to the coast or just off shore by the
westerly flow.
&&
.PREV DISCUSSION [407 PM EDT]...
.NEAR TERM [Through Tonight]...
Tropical Cyclone Henri is located to our east, well offshore in
the Atlantic Ocean. An upper level trough continues to slide down
the U.S. East Coast towards the area, which is steering Henri
to the north. Scattered showers and storms will continue through
the evening hours, but most locations will dry out by late
tonight. Some showers and storms may linger through the night over
the Atlantic and adjacent coastal areas. Partly cloudy skies will
persist through the night, and winds will become light and shift
to become westerly. Overnight low temperatures will cool down into
the mid-to-upper 70s. Lows will be slightly warmer at the coast
than inland due to warm water temperatures in the low-to-mid 80s.
.SHORT TERM [Saturday Through Sunday Night]...
Upper level troughing over the U.S. East Coast will be the main
feature through the weekend. Henri is expected to make landfall
somewhere along the New England coast by Sunday evening. The base
of the trough is expected to remain positioned just north of our
area, which will focus moisture and enhance mid/upper level
divergence generally along and north of I-10. Mid-level
disturbances rounding the base of the trough will provide
lift/forcing for storms, and PWATs over 2 inches will support
increased shower and storm coverage in this area.
Sea breezes are also expected to form each afternoon, but west-
southwesterly flow will prevent the Atlantic sea breeze from
moving too far inland. Because of this, sea breeze convergence is
expected near the I-95 corridor. Troughing and sea breeze
interactions will support scattered to numerous showers and storms
across the area Saturday and Sunday during the day with the
highest precipitation chances along and north of the I-10
corridor. Precipitation chances will decrease overnight with only
isolated to scattered showers and storms expected both nights.
Temperatures will trend near normal through the weekend. High
temperatures on Saturday are expected to be in the lower 90s.
High temperatures on Sunday are expected to be in the upper 80s to
lower 90s, cooler in areas that are expected to receive more
precipitation. Afternoons will feel hot this weekend due to peak
heat indices in the 100-105 degree range. Overnight low
temperatures are expected to be in the 70s both nights.
.LONG TERM [Monday Through Friday]...
The trough over the U.S. East Coast will weaken and weak high
pressure will build back over the area from the west next week.
Lingering moisture early next week will continue chances for
scattered to numerous afternoon/evening showers and storms, but
chances will trend downwards towards mid-week and support only
scattered precipitation. Models suggest a weak wave of low
pressure may approach the area late next week and bring in
slightly drier air, which could result in slightly lower
precipitation chances. Temperatures through the long term will
trend near normal.
.MARINE...
Tropical Cyclone Henri is located east of our waters, well
offshore in the Atlantic. Henri is expected to move north towards
New England this weekend, steered by an upper level trough
developing over the U.S. East Coast. As the trough sinks south
closer to the area waters and Henri moves north, winds will shift
from westerly to southwesterly. Increased swells caused by Henri
will decrease by the end of the weekend. Winds will shift to
become southerly early next week, then southeasterly by mid-week
as weak high pressure builds over the region.
Rip Currents: Moderate Risk of rip currents at all area beaches
through Saturday due to enhanced long period swells caused by
Henri offshore. Risk will trend towards low on Sunday as Henri
moves further north.
.FIRE WEATHER...
Hot and humid weather continues. Scattered to numerous showers and
thunderstorms expected Saturday and Sunday, mainly during the
afternoons and evenings. Increased westerly transport winds will
result in slightly higher daytime dispersions on Saturday. Patchy
early morning fog will be possible for inland areas the next
couple of days.
.HYDROLOGY...
Minor flooding on the Suwannee River and minor to moderate on
parts of the Santa Fe River continues. River levels will continue
to slowly fall over the next few days.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 90 74 88 73 / 30 40 30 70 40
SSI 77 92 77 88 76 / 20 50 40 70 50
JAX 76 92 76 90 76 / 30 40 30 60 30
SGJ 76 93 76 90 76 / 30 50 20 50 30
GNV 75 92 74 90 74 / 10 40 30 50 20
OCF 75 93 74 92 74 / 20 30 20 50 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Aug 20, 2:38 PM EST, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
338 PM EDT Fri Aug 20 2021
FLZ023-030-031-033-125-132-133-225-232-325-425-202015-
Eastern Clay FL-Coastal St. Johns FL-Baker FL-Western Clay FL-
Union FL-Western Duval FL-South Central Duval FL-Trout River FL-
Bradford FL-Coastal Duval FL-Inland St. Johns FL-
338 PM EDT Fri Aug 20 2021
...Strong thunderstorms will impact portions of northeastern
Bradford, northwestern St. Johns, southeastern Baker, northeastern
Union, northern Clay and southern Duval Counties through 415 PM
EDT...
At 337 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Normandy to near Glen St. Mary. Movement
was southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Jacksonville, Orange Park, Mandarin, Fruit Cove, Arlington,
Middleburg, Macclenny, Baymeadows, Cisco Gardens and Ortega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3015 8135 2992 8206 3023 8221 3030 8205
3027 8205 3032 8200 3043 8172
TIME...MOT...LOC 1937Z 319DEG 12KT 3034 8178 3021 8214
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HESSLocal storm report, Aug 20, 2:48 PM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
348 PM EDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 4 SSW MACCLENNY 30.23N 82.14W
08/20/2021 Baker FL TRAINED SPOTTER
PINE TREE OF ABOUT 1 FOOT IN DIAMETER DOWN ACROSS FL-121
NEAR NORTHEAST FLORIDA STATE HOSPITAL. TIME OF EVENT
ESTIMATED WITH RADAR.
&&
WCORLESSSpecial weather statement, Aug 20, 6:11 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
711 PM EDT Fri Aug 20 2021
GAZ149-151-152-250-202345-
Pierce GA-Atkinson GA-Brantley GA-Northern Ware GA-
711 PM EDT Fri Aug 20 2021
...Strong thunderstorms will impact portions of southwestern Pierce,
eastern Atkinson, southwestern Brantley and northern Ware Counties
through 745 PM EDT...
At 710 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pearson to Manor. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waycross, Blackshear, Pearson, Boggy Bay, Pebble Hill, Fort Mudge,
Jamestown, Manor, Braganza and Dixie Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3137 8282 3137 8263 3141 8263 3143 8248
3142 8248 3142 8240 3128 8213 3103 8217
3107 8262 3118 8267 3118 8274 3135 8291
TIME...MOT...LOC 2310Z 284DEG 20KT 3131 8285 3111 8259
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HESSSpecial weather statement, Aug 20, 6:31 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
731 PM EDT Fri Aug 20 2021
GAZ151-152-250-210000-
Pierce GA-Brantley GA-Northern Ware GA-
731 PM EDT Fri Aug 20 2021
...A strong thunderstorm will impact portions of southern Pierce,
southwestern Brantley and northern Ware Counties through 800 PM
EDT...
At 731 PM EDT, Doppler radar was tracking a strong thunderstorm over
Boggy Bay, or near Waycross, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waycross, Blackshear, Patterson, Offerman, Boggy Bay, Jamestown,
Pebble Hill, Braganza, Fort Mudge and Needham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3107 8205 3108 8206 3103 8208 3109 8254
3124 8269 3145 8209
TIME...MOT...LOC 2331Z 277DEG 22KT 3117 8240
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESSSpecial weather statement, Aug 20, 6:59 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
759 PM EDT Fri Aug 20 2021
GAZ151-152-165-250-264-364-210030-
Pierce GA-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-Brantley GA-Northern Ware GA-
759 PM EDT Fri Aug 20 2021
...A strong thunderstorm will impact portions of northwestern Camden,
south central Pierce, Brantley, east central Ware and northeastern
Charlton Counties through 830 PM EDT...
At 758 PM EDT, Doppler radar was tracking a strong thunderstorm over
Braganza, or 8 miles southeast of Waycross, moving east at 20 mph.
HAZARD...Wind gusts up to 40 to 50 mph and minor flooding due to
heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Waycross, Nahunta, Hickox, Boggy Bay, Raybon, Waynesville, Race Pond,
Fort Mudge, Waverly and Braganza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3090 8192 3109 8243 3123 8249 3128 8179
3122 8176 3117 8178 3117 8177 3115 8176
3115 8173 3100 8167
TIME...MOT...LOC 2358Z 276DEG 19KT 3114 8224
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESSSpecial weather statement, Aug 20, 7:08 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
808 PM EDT Fri Aug 20 2021
GAZ151>153-165-250-264-210045-
Pierce GA-Northeastern Charlton GA-Inland Glynn GA-Inland Camden GA-
Brantley GA-Northern Ware GA-
808 PM EDT Fri Aug 20 2021
...A strong thunderstorm will impact portions of northwestern Camden,
west central Glynn, south central Pierce, Brantley, east central Ware
and northeastern Charlton Counties through 845 PM EDT...
At 808 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Mudge, or 10 miles south of Blackshear, moving east at 20 mph.
HAZARD...Wind gusts of 45 to 55 mph, nickel size hail, excessive
cloud-to-ground lightning, and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Excessive cloud-to-ground lightning is occurring.
Locations impacted include...
Nahunta, Hickox, Waverly, Braganza, Waynesville, Fort Mudge,
Atkinson, Winokur and Tarboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3109 8234 3126 8222 3124 8173 3106 8162
3091 8181
TIME...MOT...LOC 0008Z 283DEG 18KT 3116 8218
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
HESS